Radiation recall is a phenomenon commonly seen in patients receiving chemotherapy treatment who have previously been exposed to radiation. A phenomenon not clearly described is that of a side effect induced by one chemotherapy agent and later recalled when the patient is given a different chemotherapy regimen. Troxacitabine is an anti-leukemic agent which can be associated with palmar-plantar erythrodysesthesia syndrome (PPES). Here, we report six cases of troxacitabine-induced PPES that was later recalled by various chemotherapy regimens. The recall PPES was mild to moderate and self-limiting in all cases. All of these patients recovered from the recall side effects with minimal medical intervention. We conclude that a recall phenomenon similar to that described after radiotherapy might occur after certain chemotherapy agents. This phenomenon should be considered when evaluating toxicity from chemotherapy, particularly when using new and investigational agents.
|Original language||English (US)|
|Number of pages||5|
|Journal||Investigational New Drugs|
|State||Published - 2002|
- Side effects
ASJC Scopus subject areas
- Pharmacology (medical)